How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anna Your Own Question
Anna, Mental Health Professional
Category: Mental Health
Satisfied Customers: 1945
Experience:  Licensed Clinical Social Worker with 29 years in addictions and mental health.
Type Your Mental Health Question Here...
Anna is online now
A new question is answered every 9 seconds

My 16 year old niece has just been diagnosed as bi-polar and

Customer Question

My 16 year old niece has just been diagnosed as bi-polar and has been on Seraquel for 5 days and Lamictal was added 2 days ago. Today she is seeing people and hearing voices. Is this normal for her condition? One minute she is a happy kid and the next she is in a rage. Several months ago she was diagnosed with Depression and was taking Celexa and Lamictal. Almost a week ago she had a complete breakdown, seeing figures, hearing voices. Voices didn't want her to eat, they were laughing at her, etc. Please help.
Submitted: 6 years ago.
Category: Mental Health
Expert:  Anna replied 6 years ago.

Welcome to Just Answers. This is not normal and her doctor needs to know that she's hallucinating even while on the medication. This is a serious symptom that might put her in danger, so I would contact the doctor or their service first thing in the morning. Very good call on your part.

My best to you.

If you would, please fill out the feedback form after accepting. I appreciate this opportunity to help you out today. If I can be of further service to you, just put "for Anna" in the front of your new question, and I'll be the one to answer it.



Customer: replied 6 years ago.

For Anna,

Last Monday she had a breakdown and ended up in a lock down facility. They immediately started her on Seraquel and then diagnosed her with Bi-Polar on Thursday and she came home on Friday. She had the episode this afternoon. After seeing figures and hearing laughing at her she became in a Catatonic state. Once she came out of it, she starting crying hysterically. Have you heard of this type of behavior due to either of these drugs or a combination of these drugs?


Expert:  Anna replied 6 years ago.

She could be having trouble adjusting to the Seroquel, but that and Lamictal are often prescribed together with no ill effect. I would take her to the ER if she is still hallucinating tomorrow, but I would talk with her doctor for sure, or get a second opinion as soon as possible. I would also ask them to differentiate between her diagnosis of bipolar and schizophrenia.

I'm off here in a minute, but if you need further help, I'll check in the morning.

Related Mental Health Questions